Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 17, 2017, 9:06 AM EDT for Dixie County, Gilchrist County, Levy County, Florida. It took effect at Sep 19, 2017, 8:00 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2017, 9:06 AM EDT (13:06 UTC)
- In effect from
- Sep 19, 2017, 8:00 PM EDT
- Expired
- Sep 19, 2017, 10:15 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dixie County, FL, Gilchrist County, FL, Levy County, FL
The radar
The Moody AFB radar (KVAX), 132 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwannee River near Wilcox - US 19 (in NAVD88) (WCXF1). The gauge peaked at 9.48 ft at Sep 19, 2017, 10:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02323500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
243 WGUS42 KTAE 171306 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 AM EDT Sun Sep 17 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-041-075-181306- /O.NEW.KTAE.FL.W.0032.170920T0000Z-000000T0000Z/ /WCXF1.1.ER.170920T0000Z.170921T1200Z.000000T0000Z.NO/ 906 AM EDT Sun Sep 17 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Suwannee River near Wilcox (US 19). * From Tuesday evening, or until the warning is cancelled. * At 8:30 AM Sunday the stage was 7.4 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast: Rise above flood stage by Tuesday evening and continue to rise to near 10.6 feet by Thursday evening. * Impact: At 10.0 feet: Flood water begins to cut off houses in Guaranto Springs, Pervis Landing, Pine Landing and New Pine Landing. && LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296 $$
4 follow-up statements
477 WGUS82 KTAE 180028 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 828 PM EDT Sun Sep 17 2017 ...The Flood Warning continues for the following rivers in Florida... Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-041-075-190028- /O.EXT.KTAE.FL.W.0032.170920T0300Z-000000T0000Z/ /WCXF1.1.ER.170920T0300Z.170921T1200Z.000000T0000Z.NO/ 828 PM EDT Sun Sep 17 2017 The Flood Warning continues for the Suwannee River near Wilcox (US 19). * From Tuesday evening until further notice. * At 7:30 PM Sunday the stage was 7.7 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast: Rise above flood stage by Tuesday before midnight and continue to rise to near 10.7 feet by Thursday evening. * Impact: At 10.0 feet: Flood water begins to cut off houses in Guaranto Springs, Pervis Landing, Pine Landing and New Pine Landing. && LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296 $$
602 WGUS82 KTAE 181408 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1008 AM EDT Mon Sep 18 2017 ...The Flood Warning continues for the following rivers in Florida... Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-041-075-191408- /O.EXT.KTAE.FL.W.0032.170921T0600Z-000000T0000Z/ /WCXF1.1.ER.170921T0600Z.170922T0600Z.000000T0000Z.NO/ 1008 AM EDT Mon Sep 18 2017 The Flood Warning continues for the Suwannee River near Wilcox (US 19). * From late Wednesday night, or until the warning is cancelled. * At 9:30 AM Monday the stage was 8.0 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast: Rise above flood stage by early Thursday morning and continue to rise to near 10.4 feet by Friday early afternoon. * Impact: At 10.0 feet: Flood water begins to cut off houses in Guaranto Springs, Pervis Landing, Pine Landing and New Pine Landing. && LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296 $$
532 WGUS82 KTAE 190045 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 PM EDT Mon Sep 18 2017 ...The Flood Warning continues for the following rivers in Florida... Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-041-075-200045- /O.EXT.KTAE.FL.W.0032.170922T0600Z-000000T0000Z/ /WCXF1.1.ER.170922T0600Z.170922T0600Z.000000T0000Z.NO/ 845 PM EDT Mon Sep 18 2017 The Flood Warning continues for the Suwannee River near Wilcox (US 19). * From late Thursday night until further notice. * At 7:30 PM Monday the stage was 8.1 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast: The river is expected to rise to near flood stage late Thursday night. * Impact: At 10.0 feet: Flood water begins to cut off houses in Guaranto Springs, Pervis Landing, Pine Landing and New Pine Landing. && LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296 $$
458 WGUS82 KTAE 191415 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT Tue Sep 19 2017 ...The Flood Warning is cancelled for the following rivers in Florida... Suwannee River near Wilcox (US 19) affecting Dixie...Gilchrist and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-041-075-191445- /O.CAN.KTAE.FL.W.0032.000000T0000Z-170919T1415Z/ /WCXF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1015 AM EDT Tue Sep 19 2017 The Flood Warning is cancelled for the Suwannee River near Wilcox (US 19). * At 9:30 AM Tuesday the stage was 8.2 feet. * Flood stage is 10.0 feet. * Forecast: The river will crest below flood stage at 8.3 feet this afternoon and remain near that level through much of this week. * Impact: At 8.4 feet: The Florida Fish and Wildlife Commission begin enforcement of a no wake zone in the area known as Zone 4. Roughly defined from the CR 340 bridge at Rock Bluff to New Clay Landing. This zone also include the area around Yellow Jacket Boat Landing and Fowlers Bluff Public Boat Ramp. && LAT...LON 2982 8287 2971 8291 2956 8292 2956 8299 2965 8300 2982 8296 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 17, 6:21 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 17, 6:21 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 621 AM EDT Sun Sep 17 2017 .AVIATION... [Through 12z Monday] Brief patchy fog and low clouds will quickly give way to VFR conditions by 12z-13z. Afterwards, VFR conditions are expected to prevail through the remainder of the period. && .PREV DISCUSSION [332 AM EDT]... .NEAR TERM [Through Today]... A moist airmass remains in place early this morning across the area with a PWAT of 1.85 inches according to the special 06z KTAE sounding in support of Hurricane Jose forecasts. However, models indicate that drier air will advect into the area today with deep layer northerly flow on the west side of an upper trough. Convection should be mainly suppressed today with only around a 20% chance of a stray shower or storm across the western third of the area. Afternoon high temperatures are expected to be mainly near 90. .SHORT TERM [Tonight Through Tuesday]... We'll start the week situated on the southern edge of low level high pressure and the northeastern edge of mid and upper level high pressure, rendering drier, warmer conditions. Isolated storms will be possible Monday afternoon in the western Florida Panhandle, but otherwise chances will be below 20% through Tuesday. Highs will be in the upper 80s to low 90s and lows will be in the upper 60s to low 70s. .LONG TERM [Tuesday Night Through Sunday]... Upper level ridging will flatten out and leave the area under weak, mostly zonal flow and the low level ridge will sink south. As we get a return flow of Atlantic moisture, chances (20-30%) for isolated to scattered showers and thunderstorms will return by mid week. Highs will be in the upper 80s to low 90s and lows will be in the upper 60s to low 70s through Thursday night. After that, an upper level low will move into the area and increase upper level cloudiness, allowing for slightly cooler temperatures over the weekend. .MARINE... High pressure will dominate through next weekend and allow for light winds and low seas through the period. .FIRE WEATHER... Red flag conditions are not expected over the next several days. .HYDROLOGY... No significant rainfall is expected for the next several days. Rises from Irma rainfall continue along the Suwannee River, with minor flooding possible at Wilcox early next week. Otherwise, no flooding is forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 70 91 70 90 / 10 0 0 0 0 Panama City 87 74 87 74 86 / 20 0 10 10 10 Dothan 89 69 89 69 90 / 20 0 0 0 10 Albany 90 69 89 69 90 / 10 0 0 0 10 Valdosta 89 68 89 68 89 / 0 0 0 0 0 Cross City 90 69 90 70 89 / 0 0 0 0 0 Apalachicola 86 72 87 73 87 / 10 0 10 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Moore LONG TERM...Moore AVIATION...DVD MARINE...Moore FIRE WEATHER...DVD HYDROLOGY...Moore
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.